DocumentCode :
1293722
Title :
Jamming games in wireless networks with incomplete information
Author :
Sagduyu, Yalin Evren ; Berry, Randall A. ; Ephremides, Anthony
Volume :
49
Issue :
8
fYear :
2011
fDate :
8/1/2011 12:00:00 AM
Firstpage :
112
Lastpage :
118
Abstract :
Due to their broadcast nature, wireless networks are highly susceptible to jamming attacks resulting in denial of service. Game theory provides powerful tools to model and analyze such attacks. This article discusses a class of such jamming games played at the MAC layer among a set of transmitters and jammers. The equilibrium strategies resulting from these jamming games characterize the expected performance under DoS attacks and motivate robust network protocol design for secure wireless communications. A key characteristic of distributed wireless access networks is that users do not have complete information regarding the other user´s identities, the traffic dynamics, the channel characteristics, or the costs and rewards of other users. Bayesian games are shown to be useful for modeling such uncertainties under different models for the MAC layer. Different wireless network scenarios with single-stage and repeated game formulations are described to illustrate the performance loss of jamming attacks with increasing network uncertainty.
Keywords :
Bayes methods; access protocols; game theory; jamming; radio access networks; telecommunication network topology; Bayesian games; DoS attacks; MAC layer; denial of service; distributed wireless access networks; game theory; jamming attacks; jamming games; motivate robust network protocol design; secure wireless communications; transmitters and jammers; wireless networks; Bayesian methods; Game theory; Interference; Jamming; Signal to noise ratio; Transmitters; Wireless networks;
fLanguage :
English
Journal_Title :
Communications Magazine, IEEE
Publisher :
ieee
ISSN :
0163-6804
Type :
jour
DOI :
10.1109/MCOM.2011.5978424
Filename :
5978424
Link To Document :
بازگشت